[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.144.194.161. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1965

ORAL GLYCERINE IN CATARACT SURGERY-Reply

Author Affiliations

Meridian Medical Center 1680 Meridian Ave Miami Beach, Fla

Arch Ophthalmol. 1965;74(3):442. doi:10.1001/archopht.1965.00970040444033

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Dr. Coyle's letter was referred to Dr. Jaffe, who offers the following reply:

To the Editor:  Oral glycerine has been administered by us to more than 500 consecutive patients undergoing cataract surgery. There has not been a single omission due to past medical history or any other reason. Occasional vomiting and infrequent headache remain the only adverse reactions.I suppose there is some risk attached to all medications. Nevertheless, since oral glycerine has become popular, I have failed to note in the literature any important side effects attributed to it.I am grateful to Dr. Coyle for pointing out the theoretical possibility of a cerebral complication and I shall indeed be on the alert for such an occurrence.

First Page Preview View Large
First page PDF preview
First page PDF preview
×